MAUDE Adverse Event Report: SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED

SMITH & NEPHEW, INC. AHTB UNIVERSAL HIP DISTRACTOR; APPARATUS, TRACTION, NON-POWERED
Model Number 72203270
Medical Device Problem Code Positioning Problem (3009)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a hip arthroscopy the hip distractor ball joint cannot hold the patient position.The procedure was successfully completed without delay using the same device.No patient injury or other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The device, which was used in a procedure, was returned for evaluation.The evaluation was performed by the supplier and could confirm the customer complaint for the hip distractor ball joint cannot hold the patient position.A visual inspection was performed and showed the ball joint is worn and there was too much lubricant on the ball joint.This failure is caused by wear from use.A review of the manufacturing records found that there was no evidence that the product didn¿t meet specifications at the time of manufacture.A complaint history review found other related failures.There were no indications that suggest that the device did not meet product specifications upon release into distribution.No manufacturing related defects were observed.No further investigation is required.

Brand Name
AHTB UNIVERSAL HIP DISTRACTOR
Common Device Name
APPARATUS, TRACTION, NON-POWERED
Manufacturer (Section D)
SMITH & NEPHEW, INC.
150 minuteman road
andover MA 01810
MDR Report Key9789808
Report Number3003604053-2020-00011
Device Sequence Number2874406
Product Code HST
UDI-Device Identifier00885554024821
UDI-Public00885554024821
Combination Product (Y/N)N
Initial Reporter CountryDA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 05/12/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number72203270
Device Catalogue Number72203270
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer02/20/2020
Initial Date Received by Manufacturer 02/11/2020
Supplement Date Received by Manufacturer05/08/2020
Initial Report FDA Received Date03/04/2020
Supplement Report FDA Received Date05/12/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1